Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 25, 1997, 3:17 PM MDT for Hudspeth County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 3:17 PM MDT (21:17 UTC)
- Expired
- Jun 25, 1997, 4:15 PM MDT
- In force
- 58 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -401 J/kg
- Mixed-layer LCL
- 3183 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WUUS1 KELP 252116 RRA SVRELP TXC229-252215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 317 PM MDT WED JUN 25 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTHWESTERN TEXAS ...HUDSPETH COUNTY AT 311 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES SOUTHWEST OF SIERRA BLANCA MOVING NORTH AT 15 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH... HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION. REYNOLDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:46 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 25, 12:46 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 145 PM MDT WED JUN 25 1997 CURRENT STLT PIX SHOWING CU DEVELOPING ACROSS CWA W/ SFC WINDS PLAYING GAMES AS LO LVL CONVERGENCE ZONE ATTEMPS TO SET UP OVR CNTRL PORTIONS OF FA. PSEUDO-DRYLINE IN PLACE BETWEEN LAS CRUCES AND KELP W/ LO LVL E PUSH EVIDENT IN SFC OBS AND 88D VELOCITY DATA. MORNING MODELS BUILD H5 RDG OVR S CNTRL US THRU PD. MODELS ALSO IN AGREEMENT INCREASING PW VALUES ACROSS THE REGION NEXT 48 HRS. WILL INTRODUCE THREAT OF TSRA MAINLY E SXSNS THO SOME BECOMING POSSIBLE OVR GILA AREA OF SWRN NM ALSO. NOT LIKELY TO SEE ANY SEVERE AS MSTR REMAINS RATHER LIMITED AND FLOW ALOFT REMAINS WEAK. TEMPS TRENDING DOWN NEXT COUPLE OF DAYS PER INCREASED MSTR DESPITE RISING HGHTS. WILL STAY CLOSE TO GUIDANCE. 7/REYNOLDS SILVER CITY BB 56/ 87/ 57/ 85 -121 TRUTH OR CONSEQUENCES BB 64/ 93/ 65/ 91 -121 ALAMOGORDO BB 64/ 95/ 65/ 93 -121 CLOUDCROFT BB 47/ 74/ 48/ 72 2321 LORDSBURG BB 60/ 97/ 61/ 95 -121 DEMING BB 60/ 95/ 61/ 93 -121 LAS CRUCES BB 61/ 94/ 62/ 92 -121 EL PASO BB 66/ 97/ 67/ 95 -222
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.